HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Thyroid Disorders (http://www.healthboards.com/boards/thyroid-disorders/)
-   -   pap cancer,TT, going hypo (for RAI...again! ) Nobody understands... (http://www.healthboards.com/boards/thyroid-disorders/592309-pap-cancer-tt-going-hypo-rai-again-nobody-understands.html)

emmymm 03-30-2008 11:39 AM

pap cancer,TT, going hypo (for RAI...again! ) Nobody understands...
 
I'm on my 5th day off my 175mcgs of levothyroxine and I'm feeling just fine...except for SORRY FOR MYSELF:D

I have a really loving and supporting husband, friends, and coworkers, yet I KNOW they don't get the magnitude of what I have to do here. If I could call it "chemo" they would understand it better. But it's actually lack-o-chemo, in a way, isn't it?

My RAI ablation isn't until April 25th! That's a long time from now...no cytomel or thyrogen is being used this time around to optimize the success. We used thyrogen the first time after my surgery (2 years ago)...I have NEVER been hypo. I am scared of what it will be like. I probably read too much! I hear it described as "hypo hell"...then I see one or two stories where people had no side effects until the 3rd or 4th week.
I don't want to gain weight! I don't want to feel crappy! I don't want to look puffy!

And then there is the lovely low iodine diet to start in a couple of weeks. I baked bread this weekend and did some cooking. So, my freezer is stocked and I am prepared.

Oh hell, I'm just venting.
Thanks for listening...I know somebody here must know EXACTLY what I'm going through. At least I am completely healthy in every other respect and I am not dying of a nasty cancer! I AM BLESSED, I know that!:angel:

I'd love to hear form anyone with a similar experience...can you give me any advise? I am a teacher. I plan to go to work thru all of this (except when I'm radioactive). Did anyone have to stay home cuz they were too tired to work??? I hope that doesn't happen to me.

Thanks,
Emmy

Reece 03-30-2008 11:45 AM

Re: pap cancer,TT, going hypo (for RAI...again! ) Nobody understands...
 
You are absolutely welcome to vent-----it might not hit you for another week, or two, or three........

It really sucks, I was like that for about 6 weeks, no meds at all, it was tough, but I knew each day brought me closer to my treatment, and then closer to being back on meds!

Ask for some cytomel when you go back on, it may help ramp you back up quicker.

I worked, but I was working from home, so I didn't have to look good, and as long as I got my work done, it was fine. By week 5 I was really dragging. I don't know that I could have been a teacher in weeks 5 and 6 ---- but you never know what you can do until you try.

I maybe gained about 3 pounds tops, and it came off pretty quick by itself.

I called it "radiation" for friends, and they did come through with some meals and stuff for my family.

Good luck, we're here for you....remember every day brings you closer to getting it overwith!

emmymm 03-30-2008 01:57 PM

Re: pap cancer,TT, going hypo (for RAI...again! ) Nobody understands...
 
Thanks Reece.

My doc does plan on giving ytomel with my levo. after the RAI to get me back up to speed quickly.

I'll see how it goes, but I have informed my school that I may need to work just half days, or even take off, if needed, near the end of all this. Energy and a clear mind is pretty vital to do my job well. It's good to know it is an option.

Emmy


All times are GMT -7. The time now is 01:18 AM.